MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMALRS PLATELET PLASMA RBC AUTOPAS SET

TERUMO BCT TRIMA ACCEL; TRIMALRS PLATELET PLASMA RBC AUTOPAS SET
Catalog Number 5824102
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: the customer returned a used trima set for investigation.Initial observation noted the presence of blood throughout the set.Per the incident description, the return line was examined for air and visual inspection confirmed the presence of a 1.7cm air bubble in return line.Two air bubbles were also found in the donor line, measuring 2.3cm and 1.0cm respectively.The white sample bag pinch clamp and blue donor line pinch clamp were returned in the closed position and were found to fully occlude the flow of fluid.Clotting was noted in the inlet line trap and draw/return pressure sensor.The reservoir was noted to be full of fluid with some blood in the vent bag.The set was examined for any leaks, kinks/occlusions, misassemblies, missing or defective parts and none were found.In summary, no disposable defects were identified.A review of the device history record (dhr) for this lot showed no irregularities during manufacturing that were relevant to this issue.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer reported air in the line during a platelet collection on a trima device.Per the customer, the set was loaded without incident however, when the needle was inserted into the donor the cannula was adjusted.At the beginning of the first return, the operator observed a 2 cm air segment in the line towards the sensor.It was reported that the air gap passed the last branch and was in the tubing segment "attached to the cannula".The operator reportedly closed the blue clamp and paused the collection.Per the customer, additional air segments were observed in the tube with a ¿red marking¿.It was reported that the device did not alarm, and the collection was stopped before air reached the donor.No medical intervention or injury occurred for this event.Donor information is unknown at this time.
 
Event or Problem Description
The customer reported air in the line during a platelet collection on a trima device.Per the customer, the set was loaded without incident however, when the needle was inserted into the donor the cannula was adjusted.At the beginning of the first return, the operator observed a 2 cm air segment in the line towards the sensor.It was reported that the air gap passed the last branch and was in the tubing segment "attached to the cannula".The operator reportedly closed the blue clamp and paused the collection.Per the customer, additional air segments were observed in the tube with a ¿red marking¿.It was reported that the device did not alarm, and the collection was stopped before air reached the donor.No medical intervention or injury occurred for this event.Donor information is unknown at this time.Patient¿s gender and weight were obtained from the run data file (rdf).
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in a.3a, a.4, b.5, b.6, h.6 and h.11.Investigation: the customer returned a used trima set for investigation.Initial observation noted the presence of blood throughout the set.Per the incident description, the return line was examined for air and visual inspection confirmed the presence of a 1.7cm air bubble in return line.Two air bubbles were also found in the donor line, measuring 2.3cm and 1.0cm respectively.The white sample bag pinch clamp and blue donor line pinch clamp were returned in the closed position and were found to fully occlude the flow of fluid.Clotting was noted in the inlet line trap and draw/return pressure sensor.The reservoir was noted to be full of fluid with some blood in the vent bag.The set was examined for any leaks, kinks/occlusions, misassemblies, missing or defective parts and none were found.In summary, no disposable defects were identified.A review of the device history record (dhr) for this lot showed no irregularities during manufacturing that were relevant to this issue.The run data file (rdf) was analyzed for this event.Review of the run data file confirmed that the tubing set was loaded successfully and passed the tubing set test.During the tubing set test, the system performs a pressure test to verify the integrity of the tubing set, the pump function, and the pressure limits of the access and return pressure sensor.Review of the run data file during the tubing set test indicates that all pumps could move un-hindered.The pump speeds were as expected, and the aps readings were appropriate for the tubing set test to pass successfully.At the moment of donor connection, the aps reading was negative, as designed.Priming of the tubing kit and the first full draw cycle was successful, no alerts or alarms were generated.The low- and high-level sensors display an expected pattern.During the first return cycle, a ¿return pressure too high¿ alert was presented.The operator has chosen to discontinue the procedure from the alert screen.The run data file analysis did not conclusively identify the cause of air being present in the return line reported by the customer.Potential causes for air being present in the tubing set include, but are not limited to: - line of sample pouch on the donor line not fully closed prior pressing start button - air being pulled through ac line - a manufacturing defect may have been present on the tubing kit a disposable complaint history search was performed for this lot and found 0 reports for similar issues on this lot.Investigation is in process, a follow-up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11.Investigation: the customer returned a used trima set for investigation.Initial observation noted the presence of blood throughout the set.Per the incident description, the return line was examined for air and visual inspection confirmed the presence of a 1.7cm air bubble in return line.Two air bubbles were also found in the donor line, measuring 2.3cm and 1.0cm respectively.The white sample bag pinch clamp and blue donor line pinch clamp were returned in the closed position and were found to fully occlude the flow of fluid.Clotting was noted in the inlet line trap and draw/return pressure sensor.The reservoir was noted to be full of fluid with some blood in the vent bag.The set was examined for any leaks, kinks/occlusions, misassemblies, missing or defective parts and none were found.In summary, no disposable defects were identified.A review of the device history record (dhr) for this lot showed no irregularities during manufacturing that were relevant to this issue.The run data file (rdf) was analyzed for this event.Review of the run data file confirmed that the tubing set was loaded successfully and passed the tubing set test.During the tubing set test, the system performs a pressure test to verify the integrity of the tubing set, the pump function, and the pressure limits of the access and return pressure sensor.Review of the run data file during the tubing set test indicates that all pumps could move un-hindered.The pump speeds were as expected, and the aps readings were appropriate for the tubing set test to pass successfully.At the moment of donor connection, the aps reading was negative, as designed.Priming of the tubing kit and the first full draw cycle was successful, no alerts or alarms were generated.The low- and high-level sensors display an expected pattern.During the first return cycle, a ¿return pressure too high¿ alert was presented.The operator has chosen to discontinue the procedure from the alert screen.The run data file analysis did not conclusively identify the cause of air being present in the return line reported by the customer.Potential causes for air being present in the tubing set include, but are not limited to: line of sample pouch on the donor line not fully closed prior pressing start button - air being pulled through ac line - a manufacturing defect may have been present on the tubing kit a disposable complaint history search was performed for this lot and found 0 reports for similar issues on this lot.Root cause: a root cause assessment was performed for this complaint.The run data file analysis did not conclusively identify the cause of air being present in the return line as reported by the customer.Potential causes for air being present in the tubing set include but are not limited to: line of sample pouch on the donor line not fully closed prior pressing start button clotting in the set due to donor physiology and/or inadequate ac delivery.
 
Event or Problem Description

Brand Name
TRIMA ACCEL
Common Device Name
TRIMALRS PLATELET PLASMA RBC AUTOPAS SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key21951031
Report Number1722028-2025-00113
Device Sequence Number8548067
Product Code GKT
UDI-Device Identifier05020583824102
UDI-Public05020583824102
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2026
Device Catalogue Number5824102
Device Lot Number2407315351
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer05/20/2025
06/18/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date05/27/2025
06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight98 KG